Alert archive / Texas / Flash Flood Warnings in 2014
Flash Flood Warning 16, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 18, 2014, 12:32 AM MDT for Hudspeth County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2014, 12:32 AM MDT (06:32 UTC)
- Expired
- Jul 18, 2014, 2:30 AM MDT
- In force
- 118 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 117 km from the middle of the area, began a volume at 06:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 6.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 3106 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
427
WGUS54 KEPZ 180632
FFWEPZ
TXC229-180830-
/O.NEW.KEPZ.FF.W.0016.140718T0632Z-140718T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1232 AM MDT FRI JUL 18 2014
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL HUDSPETH COUNTY IN SOUTHWEST TEXAS...
* UNTIL 230 AM MDT/330 AM CDT/
* AT 1231 AM MDT/131 AM CDT/...TRAINED WEATHER SPOTTERS REPORTED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. MINOR FLOODING WAS REPORTED NEAR FORT HANCOCK WITH MORE
HEAVY RAIN EXPECTED OVER THE AREA.
* LOCATIONS IMPACTED INCLUDE...
SIERRA BLANCA...
FORT HANCOCK...
ALLAMOORE...
ACALA...
MCNARY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.
&&
LAT...LON 3121 10581 3128 10587 3130 10593 3137 10598
3177 10586 3164 10490 3096 10490
$$
ROGASH2 follow-up statements
884
WGUS74 KEPZ 180736
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
136 AM MDT FRI JUL 18 2014
TXC229-180830-
/O.CON.KEPZ.FF.W.0016.000000T0000Z-140718T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSPETH TX-
136 AM MDT FRI JUL 18 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL HUDSPETH COUNTY
UNTIL 230 AM MDT/330 AM CDT/...
AT 135 AM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA.
LOCATIONS IMPACTED INCLUDE...
SIERRA BLANCA...
FORT HANCOCK...
ALLAMOORE...
ACALA...
MCNARY...
SPOTTERS REPORTED FLOODING AROUND FORT HANCOCK EARLIER THIS MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
&&
LAT...LON 3121 10581 3128 10587 3130 10593 3137 10598
3177 10586 3164 10490 3096 10490
$$
ROGASH262
WGUS74 KEPZ 180826
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
226 AM MDT FRI JUL 18 2014
TXC229-180840-
/O.EXP.KEPZ.FF.W.0016.000000T0000Z-140718T0830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUDSPETH TX-
226 AM MDT FRI JUL 18 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL HUDSPETH
COUNTY WILL BE ALLOWED TO EXPIRE AT 230 AM MDT...
HOWEVER MODERATE RAINFALL IS CONTINUING OVER THE REGION SO CAUTION
IS STILL ADVISED.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3121 10581 3128 10587 3130 10593 3137 10598
3177 10586 3164 10490 3096 10490
$$
ROGASHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 2:23 PM MDT, 10 hours 9 minutes earlier.
Area forecast discussion, Jul 17, 2:23 PM MDT, 10 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 223 PM MDT THU JUL 17 2014 .SYNOPSIS... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THE REST OF THIS AFTERNOON AND THIS EVENING. SOME OF THE STORMS MAY PRODUCE MODERATE TO HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE. THUNDERSTORM ACTIVITY WILL DECREASE ON FRIDAY AND THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE REGION. ISOLATED LOWLAND AND SCATTERED MOUNTAIN THUNDERSTORMS WILL OCCUR THROUGH NEXT WEEK. DAY TIME TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL THIS WEEKEND THROUGH THE FIRST PART OF NEXT WEEK. && .DISCUSSION... ISOLATED SHOWERS AND THUNDERSTORMS ARE CURRENTLY DEVELOPING OVER THE MOUNTAINS IN THE GILA REGION AND SACRAMENTO MOUNTAIN AREA THIS AFTERNOON. WITH A NORTHWEST FLOW OVER THE AREA AND THE LAST PART OF AND UPPER TROUGH MOVING THROUGH THE REGION...THE AIR MASS REMAINS MOIST AND UNSTABLE WITH FURTHER SCATTERED THUNDERSTORM DEVELOPMENT EXPECTED THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS AND AREAS EAST OF THE RIO GRANDE. MODERATE TO HEAVY RAINFALL MIXED WITH SMALL HAIL WILL OCCUR FROM THE STRONGER STORMS. LOCALIZED FLOODING ALONG DRAINAGES AND ARROYOS IS POSSIBLE. FLASH FLOODING IS POSSIBLE FOR DRAINAGE BASINS NEAR BURN SCARS IN THE GILA REGION. THESE STORMS WILL ALSO PRODUCE WIND GUSTS UP TO 50 MPH. STORMS SHOULD BEGIN TO TAPER OFF LATER THIS EVENING AS DRIER AND MORE STABLE FILTERS IN FROM THE WEST. FOR FRIDAY...THE REGION SHOULD START TO SEE A DECREASE IN SHOWER AND THUNDERSTORM ACTIVITY AS HIGH PRESSURE ALOFT BEGINS TO BUILD OVER THE STATE. ISOLATED THUNDERSTORMS WILL STILL BE POSSIBLE MAINLY OVER THE MOUNTAINS...DUE TO RESIDUAL MOISTURE...DAY TIME HEATING AND OROGRAPHIC LIFT. AN OLD FRONTAL BOUNDARY WILL LINGER OVER PORTIONS OF OTERO AND HUDSPETH COUNTIES...WITH A HIGHER FREQUENCY OF STORMS EXPECTED THERE FRIDAY AFTERNOON AND EVENING. RAIN AMOUNTS ARE EXPECTED TO BE LIGHTER WITH SPOTTY ACCUMULATIONS. WITH HIGH PRESSURE BUILDING ALOFT...TEMPERATURES WILL BEGIN TO RISE ACROSS THE AREA THE NEXT SEVERAL DAYS. FRIDAY'S TEMPERATURES WILL BE FEW DEGREES ABOVE NORMAL. THE WEEKEND WILL SEE ONLY ISOLATED THUNDERSTORM ACTIVITY IN THE AFTERNOON AND EARLY EVENING. INCREASING STABILITY AND SUBSIDENCE FROM THE HIGH WILL SUPPRESS MOST CONVECTIVE ACTIVITY. BUT...A FEW STORMS...MAINLY OVER THE MOUNTAINS...WILL STILL BE ABLE TO FORM WITH DAY TIME HEATING AND FUELED BY RESIDUAL MOISTURE PRESENT IN THE AREA. RAIN AMOUNTS WILL BE LIGHTER AND SPOTTY WITH VERY LITTLE RAIN EXPECTED FOR THE LOWLANDS. DRY LIGHTNING AND WIND GUSTS AROUND 50 MPH WILL ALSO OCCUR WITH ANY STORMS THAT MAY FORM. TEMPERATURES WILL CONTINUE TO GET WARMER WITH AFTERNOON HIGHS NEAR 100 FOR PORTIONS OF THE LOWLANDS INCLUDING THE EL PASO METRO AREA. FOR NEXT WEEK...THE AREA OF HIGH PRESSURE ALOFT WILL STILL BE IN THE AREA BUT THE CENTER OF THE HIGH IS EXPECTED TO SLOWLY DRIFT NORTH AS THE WEEK PROGRESSES. THIS WILL ALLOW AN EASTERLY AND SOUTHEASTERLY FLOW TO SET UP OF OVER THE AREA AND BRING IN SOME ADDITIONAL MOISTURE TO THE REGION. THIS WILL RESULT IN A GRADUAL INCREASE IN THUNDERSTORM ACTIVITY THROUGH NEXT WEEK. THUNDERSTORM DEVELOPMENT WILL REMAIN LARGELY ISOLATED MONDAY AND TUESDAY BUT COULD BECOME MORE SCATTERED NEXT WEDNESDAY AND THURSDAY DUE TO INCREASED MOISTURE AND A WEAK UPPER LEVEL WAVE MOVING THROUGH THE REGION. DAY TIME TEMPERATURES WILL HOVER NEAR OR SLIGHTLY ABOVE NORMALS NEXT WEEK. && .AVIATION...VALID 18/0000Z - 19/0000Z MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WHILE A COLD FRONT APPROACHES FROM THE EAST. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH MOST ACTIVITY EAST OF THE RIO GRANDE AND OVER THE HIGHER MOUNTAINS. A FEW STORMS WILL PRODUCE MVFR OF IFR CONDITIONS...MAINLY FROM LOW VISIBILITIES DUE TO HEAVY RAINFALL. WIND GUSTS TO 50 MPH AND SMALL HAIL ALSO POSSIBLE. STORM COVERAGE SHOULD DIMINISH AFTER 06Z. && .FIRE WEATHER... MOIST UNSTABLE AIR CONTINUES TO FLOW INTO THE REGION WHILE A COLD FRONT APPROACHES FROM THE EAST. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING WITH MOST ACTIVITY EAST OF THE RIO GRANDE AND OVER THE HIGHER MOUNTAINS. A FEW STORMS WILL PRODUCE HEAVY RAINFALL WITH A RISK OF FLOODING. WIND GUSTS TO 50 MPH AND SMALL HAIL ALSO POSSIBLE WITH ISOLATED STORMS. HIGH PRESSURE ALOFT WILL BUILD OVER THE SOUTHWESTERN UNITED STATES FRIDAY AND SATURDAY AND THIS WILL DIMINISH THUNDERSTORM COVERAGE THROUGH EARLY NEXT WEEK. TEMPERATURES WILL ALSO CLIMB TO AROUND 5 DEGREES ABOVE NORMAL SATURDAY AND SUNDAY. LOWEST RELATIVE HUMIDITY WILL BE AROUND 20 TO 30 PERCENT THIS AFTERNOON AND FRIDAY AFTERNOON...DECREASING TO 15 TO 25 PERCENT SATURDAY AND SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 97 74 99 75 / 20 10 10 0 10 SIERRA BLANCA 68 90 71 92 71 / 30 20 20 10 10 LAS CRUCES 69 96 72 98 72 / 20 10 10 0 10 ALAMOGORDO 70 95 73 98 71 / 30 20 20 0 10 CLOUDCROFT 50 74 53 76 53 / 40 30 30 20 20 TRUTH OR CONSEQUENCES 67 94 70 97 70 / 20 10 10 10 10 SILVER CITY 62 90 65 92 65 / 20 20 20 20 20 DEMING 67 96 70 97 70 / 10 10 10 0 20 LORDSBURG 67 93 70 96 70 / 10 10 10 0 10 WEST EL PASO METRO 74 95 75 99 75 / 20 10 10 0 10 DELL CITY 67 94 70 95 74 / 30 20 20 20 20 FORT HANCOCK 71 97 74 98 76 / 20 20 20 0 10 LOMA LINDA 65 90 69 93 70 / 30 20 20 10 10 FABENS 72 98 75 99 77 / 20 10 10 0 10 SANTA TERESA 71 97 72 99 74 / 20 10 10 0 10 WHITE SANDS HQ 69 94 72 96 73 / 20 20 20 0 10 JORNADA RANGE 65 95 68 96 68 / 20 10 10 0 10 HATCH 67 95 70 96 70 / 20 10 10 0 10 COLUMBUS 70 95 73 96 72 / 10 10 10 0 10 OROGRANDE 69 96 72 98 72 / 30 10 10 0 10 MAYHILL 58 80 61 83 61 / 40 30 20 20 20 MESCALERO 54 81 57 84 57 / 40 30 30 20 20 TIMBERON 52 80 55 82 55 / 40 30 20 20 20 WINSTON 60 86 63 90 65 / 20 20 20 20 20 HILLSBORO 64 90 67 94 67 / 20 20 20 10 20 SPACEPORT 68 93 71 95 71 / 20 10 10 0 10 LAKE ROBERTS 57 87 60 89 61 / 20 20 20 20 20 HURLEY 62 91 65 94 67 / 10 20 20 20 20 CLIFF 61 93 66 95 61 / 10 20 20 20 20 MULE CREEK 59 91 61 94 60 / 10 20 20 20 20 FAYWOOD 61 89 64 93 66 / 20 20 20 20 20 ANIMAS 71 96 75 96 73 / 10 10 10 10 20 HACHITA 69 95 72 95 72 / 10 10 10 0 10 ANTELOPE WELLS 71 96 74 97 70 / 10 10 10 10 20 CLOVERDALE 63 91 66 93 68 / 10 20 10 20 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 04/05 LUNDEEN/ROGASH
Hazardous weather outlook, Jul 17, 11:47 AM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1147 AM MDT THU JUL 17 2014 NMZ401>417-TXZ418>424-181800- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1147 AM MDT THU JUL 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS AND AREAS EAST OF THE RIO GRANDE. MODERATE TO HEAVY RAINFALL WITH SMALL HAIL WILL OCCUR. LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND POORLY DRAINED ROADS WILL BE POSSIBLE NEAR STORMS. WIND GUSTS UP TO 50 MPH MAY ALSO OCCUR NEAR STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DRIER AND MORE STABLE CONDITIONS WILL LIMIT THUNDERSTORM ACTIVITY TO MAINLY ISOLATED COVERAGE IN THE AFTERNOON AND EVENING. RAIN AMOUNTS WILL BE LIGHTER AND SPOTTY WITH FLOODING POTENTIAL DIMINISHED FOR MOST AREAS. WIND GUSTS AROUND 50 MPH WILL STILL BE POSSIBLE WITH THESE HIGH BASED STORMS. .SPOTTER INFORMATION STATEMENT... IF YOU OBSERVE HAZARDOUS WEATHER OR FLOODING CALL OUR 800 NUMBER OR TWEET US @NWSELPASO LUNDEEN
In the hours before
Special weather statement, Jul 17, 8:22 PM MDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 822 PM MDT THU JUL 17 2014 TXZ420>424-180315- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-SALT BASIN TX- SOUTHERN HUDSPETH HIGHLANDS TX- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX- 822 PM MDT THU JUL 17 2014 AT 820 PM MDT STRONG THUNDERSTORMS WITH HEAVY RAIN WERE OVER SOUTHERN HUDSPETH COUNTY...MOVING SOUTHEAST AT 10-15 MPH. THESE STORMS MAY PRODUCE HEAVY RAIN WITH VISIBILTY LESS THAN 1 MILE...WIND GUSTS OF UP TO 45 MPH AND SMALL HAIL. THE STRONGEST STORMS ARE CURRENTLY BETWEEN ESPERANZA AND SIERRA BLANCA AT 820 PM. BE VERY CAREFUL IF DRIVING ALONG I-10 IN THIS AREA. PARK
Special weather statement, Jul 17, 8:29 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
829 PM MDT THU JUL 17 2014
NMZ414-416-417-180315-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA
NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
829 PM MDT THU JUL 17 2014
...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 915
PM MDT...
AT 824 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 16 MILES EAST OF TIMBERON...MOVING SOUTH AT 20
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PINON...
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3241 10544 3268 10553 3273 10535 3253 10535
3253 10526 3246 10523
TIME...MOT...LOC 0229Z 344DEG 16KT 3262 10540
PARKSpecial weather statement, Jul 17, 8:37 PM MDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 837 PM MDT THU JUL 17 2014 NMZ412>417-180315- CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM- 837 PM MDT THU JUL 17 2014 ...STRONG THUNDERSTORMS THREATENING CENTRAL OTERO COUNTY THROUGH 915 PM MDT... AT 827 PM MDT...LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TULAROSA...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS OF DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... CLOUDCROFT... ALAMOGORDO... BURRO FLATS... MOUNTAIN PARK... SUNSPOT... LA LUZ... HIGH ROLLS... BOLES ACRES... BLUFF SPRINGS... OLIVER LEE STATE PARK... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 3273 10552 3262 10598 3304 10602 3310 10587 TIME...MOT...LOC 0237Z 320DEG 22KT 3297 10588 FAUSETT
Local storm report, Jul 17, 9:14 PM MDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
914 PM MDT THU JUL 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG ALAMOGORDO 32.91N 105.95W
07/17/2014 OTERO NM 911 CALL CENTER
REPORTS OF A DOWNED POWER POLE...A TREE SNAPPED IN
HALF...DAMAGE TO VEHICLES AND DENSE BLOWING DUST IN
ALAMOGORDO.
&&
EVENT NUMBER EPZ1400327
FAUSETTLocal storm report, Jul 17, 9:27 PM MDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
927 PM MDT THU JUL 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG ALAMOGORDO 32.91N 105.95W
07/17/2014 OTERO NM OTHER FEDERAL
OFF DUTY OBSERVER REPORTS 5 INCH DIAMETER TREE BRANCH
SNAPPED IN CENTRAL ALAMOGORDO WITH THUNDERSTORM WIND
GUST.
&&
EVENT NUMBER EPZ1400328
LANEYSpecial weather statement, Jul 17, 9:54 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
954 PM MDT THU JUL 17 2014
NMZ413>417-180445-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-OTERO MESA
NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET NM-SOUTHERN TULAROSA BASIN
NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
954 PM MDT THU JUL 17 2014
...STRONG THUNDERSTORMS THREATENING SOUTHERN OTERO COUNTY THROUGH
1045 PM MDT...
AT 947 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
TIMBERON TO 7 MILES NORTHWEST OF OROGRANDE...AND MOVING SOUTHEAST AT
15 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
TIMBERON...
OROGRANDE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.
&&
LAT...LON 3248 10526 3203 10614 3244 10624 3275 10557
3255 10534 3253 10534 3253 10531
TIME...MOT...LOC 0354Z 311DEG 13KT 3266 10559 3244 10611
FAUSETTThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 7:45 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 2 hr |
| Jul 17, 8:10 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 4 hr |
| Jul 17, 9:45 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 45 min |
| Jul 17, 10:39 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 51 min |
| Jul 17, 11:01 PM MDT | Areal Flood Advisory | EPZ | Hudspeth | 59 min |
| Jul 17, 11:26 PM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 49 min |
| Jul 18, 12:45 AM MDT | Special Weather Statement | EPZ | Hudspeth | 60 min |
Nearby
Flash Flood Warnings in Texas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.